lnu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Asymptotic analysis of non-discrete radiating modes for open waveguide structures
Linnaeus University, Faculty of Technology, Department of Physics and Electrical Engineering.ORCID iD: 0000-0002-7018-6248
Linnaeus University, Faculty of Technology, Department of Physics and Electrical Engineering.
Linnaeus University, Faculty of Technology, Department of Physics and Electrical Engineering.
Show others and affiliations
2014 (English)In: Mathematical methods in the applied sciences, ISSN 0170-4214, E-ISSN 1099-1476, Vol. 37, no 2, Special Issue, 251-256 p.Article in journal (Refereed) Published
Abstract [en]

This paper presents an asymptotic analysis of non-discrete radiating modes with applications in waveguide theory. As a main application, the radiating modes of an open waveguide structure with circular geometry is considered. A generalized Jordan's lemma is used to justify that field components can be calculated as the sum of discrete and non-discrete modes, that is, as the sum of residues of poles and an integral along the branch-cut defined by the transversal wavenumber of the exterior domain. An asymptotic expression is derived for field components at large distance along the waveguide and supplemented with rigorous upper and lower error bounds. A numerical example regarding the axial symmetric 0th order transverse magnetic modes of a thin copper wire in water is included to demonstrate that there may be a non-trivial balance between the contributions from discrete and non-discrete modes.

Place, publisher, year, edition, pages
John Wiley & Sons, 2014. Vol. 37, no 2, Special Issue, 251-256 p.
National Category
Engineering and Technology
Research subject
Physics, Waves and Signals
Identifiers
URN: urn:nbn:se:lnu:diva-27488DOI: 10.1002/mma.2821ISI: 000328520100016OAI: oai:DiVA.org:lnu-27488DiVA: diva2:636266
Available from: 2013-07-09 Created: 2013-07-09 Last updated: 2017-01-10Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Nordebo, SvenGustafsson, StefanIoannidis, AndreasNilsson, Börje
By organisation
Department of Physics and Electrical EngineeringDepartment of Mathematics
In the same journal
Mathematical methods in the applied sciences
Engineering and Technology

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 124 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf